Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 80, NWS Milwaukee, WI

October 26, 2016

NWS Milwaukee, WI issued this small craft advisory at Oct 26, 2016, 8:49 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2016, 8:49 PM CDT (01:49 UTC)
Expired
Oct 27, 2016, 10:00 AM CDT
In force
13 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

535 
WHUS73 KMKX 270149
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
849 PM CDT WED OCT 26 2016

...GALE WARNING DOWNGRADED TO SMALL CRAFT ADVISORY...

.WINDS AND WAVES WILL CONTINUE TO SLOWLY SUBSIDE OVERNIGHT AS LOW
PRESSURE IN NORTHEAST ILLINOIS CONTINUES TO MOVE EAST TOWARD THE
EASTERN GREAT LAKES. THE GALE WARNING HAS BEEN DOWNGRADED TO A
SMALL CRAFT ADVISORY AS GUSTY WINDS AND HIGH WAVES WILL CONTINUE
INTO EARLY THURSDAY MORNING. 

LMZ643>646-271000-
/O.CAN.KMKX.GL.W.0014.000000T0000Z-161027T0300Z/
/O.NEW.KMKX.SC.Y.0080.161027T0149Z-161027T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
849 PM CDT WED OCT 26 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT
THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: EAST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL
  DIMINISH TO 10 TO 20 KNOTS OVERNIGHT. 

* WAVES: 6 TO 10 FEET DECREASING TO 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

KAVINSKY
3 follow-up statements
160 
WHUS73 KMKX 270818
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 AM CDT THU OCT 27 2016

...SMALL CRAFT ADVISORY UNTIL 10 AM...

.WAVES WILL CONTINUE TO DECREASE THIS MORNING AFTER THE STRONG
WINDS THAT CONTINUED INTO LAST EVENING. BOTH WINDS AND WAVES ARE
EXPECTED TO BE BELOW SMALL CRAFT ADVISORY LEVELS BY 10
AM...POSSIBLY SOONER. 

LMZ643>646-271500-
/O.CON.KMKX.SC.Y.0080.000000T0000Z-161027T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
318 AM CDT THU OCT 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WINDS: NORTH WINDS 10 TO 20 KNOTS...GRADUALLY DIMINISHING.  

* WAVES: 3 TO 5 FEET DECREASING TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
523 
WHUS73 KMKX 271411
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
911 AM CDT THU OCT 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM...

.WAVES WILL CONTINUE TO DECREASE THIS MORNING AFTER THE STRONG
WINDS THAT CONTINUED INTO LAST EVENING. BOTH WINDS AND WAVES ARE
EXPECTED TO BE BELOW SMALL CRAFT ADVISORY LEVELS BY 10 AM...
POSSIBLY SOONER.

LMZ643>646-271515-
/O.CON.KMKX.SC.Y.0080.000000T0000Z-161027T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
911 AM CDT THU OCT 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WINDS: NORTH WINDS 10 TO 20 KNOTS...GRADUALLY DIMINISHING.

* WAVES: 2 TO 4 FEET DECREASING TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JTS

WWW.WEATHER.GOV/MKX
677 
WHUS73 KMKX 271458
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
958 AM CDT THU OCT 27 2016

...NORTH WINDS DIMINISHING...

.A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS LAKE MICHIGAN LATER
TODAY DIMINISHING THE WINDS. HOWEVER SOUTH WINDS WILL BE
INCREASING FRIDAY AHEAD OF LOW PRESSURE MOVING ACROSS NORTHERN
MINNESOTA. WINDS AND WAVES ARE AGAIN EXPECTED TO REACH SMALL CRAFT
ADVISORY CRITERIA. 

LMZ643>646-271600-
/O.EXP.KMKX.SC.Y.0080.000000T0000Z-161027T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
958 AM CDT THU OCT 27 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING. 

THE NORTH WINDS WILL CONTINUE TO DIMINISH TODAY. HOWEVER SOUTH
WINDS WILL BE INCREASING FRIDAY AHEAD OF LOW PRESSURE MOVING
ACROSS NORTHERN MINNESOTA. WINDS AND WAVES ARE AGAIN EXPECTED TO
REACH SMALL CRAFT ADVISORY CRITERIA ON FRIDAY.

$$

HENTZ
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 26, 3:15 PM CDT, 5 hours 34 minutes earlier.

Area forecast discussion, Oct 26, 3:15 PM CDT, 5 hours 34 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
315 PM CDT WED OCT 26 2016

.SHORT TERM...

.TONIGHT AND THURSDAY... Forecast confidence is medium.

The main upper trough is taking its time moving across Upper
Michigan today. The associated surface low will track across
northern IL and IN through tonight. The system will finally exit the
area after midnight.

The back edge of the higher returns on radar is steadily tracking
through southeast WI late this afternoon. While this is the end of
heavy/moderate rain, persistent upward motion and low level moisture
within the inverted surface trough overhead will lead to periods of
drizzle and light rain through early evening. I think the radar is
not quite picking up on the extent of the drizzle in southwest WI,
but surface observations are indicating persistent low visibility.

Winds will continue to diminish tonight as the surface low tracks
across northern IL and IN overnight and the pressure gradient
relaxes.

Clouds will linger through the day Thursday due to cyclonic flow
aloft and shallow low level moisture. This will keep temperatures on
the cooler side once again with highs around 50. Winds will be much
lighter out of the northwest.

Most of southern WI received 1.5 to 2.5 inches of rain over the past
24 hours. Rivers will rise over the next day or two, with a few
sites expected to reach bankfull levels or minor flood stage.

.THURSDAY night and friday...Forecast Confidence Is High.

The mid/upper level shortwave exits the eastern Great lakes
Thursday evening as a weak ridge builds into the upper Mississippi
Valley. The ridge quickly flattens as a strong 115 knot 250 mb jet
max moves across the northern plains Friday.

Weak upper level divergence Friday with mainly weak 700 mb upward
motion Thursday night and Friday. A band of high 700 mb RH moves
across southern Wisconsin Thursday Night with drying Friday.
However 850 mb RH increases Friday afternoon, especially late.

Moderate 850/700 mb Warm air advection develops across the region
Thursday Night into Friday, as low pressure passes eastward
across the U.S./Canadian border to just north of Lake Superior.

A tight pressure gradient develops Friday in the area bringing gusty
south to southwest winds with warmer temperatures.

.Friday night and Saturday...Forecast Confidence Is High.

The upper level flow remains zonal as a 120 knot jet max moves
across the Upper great Lakes. Weak upper level divergence and
upward 700 mb motion occurs mainly early Friday night and then
weakens.

850 mb moisture dries Friday night with some increase from the
north Saturday with northeast areas possibly getting into the cold
advection stratocumulus shield.

A cold front then passes eastward through the area Friday night.

The NAM produces some very light QPF Friday evening but the GFS
and ECMWF are dry. The GFS and ECMWF also spreads some light
rain into portions of southern Wisconsin Saturday afternoon.

.LONG TERM...

.SATURDAY night and Sunday...Forecast Confidence Is High.

Both the GFS and ECMWF bring a very weak shortwave across
Wisconsin Saturday night and into Sunday morning.

High pressure builds into the Upper Mississippi Valley, but both
the GFS and ECMWF spread some rain across southern Wisconsin in
the stronger baroclinic zone.

.Sunday THROUGH TUESDAY...Forecast Confidence Is Medium.

ECMWF/GFS are in decent agreement. A weak mid/upper level ridge
moves across Sunday night with a shortwave moving across Wisconsin
and lake Superior monday night.

Surface high pressure moves across the Great Lakes Sunday with a
brisk south flow Monday ahead of Low pressure over the Northern
Plains.  The ECMWF is a little slower.

.Monday Night and Tuesday...Forecast Confidence Is Medium.

The shortwave moves into southeast Canada Tuesday. Cold air
advection dominates behind a cold front.

.Wednesday...Forecast Confidence Is Medium.

A weak mid/upper level ridge moves across Wisconsin Tuesday night
with an approaching shortwave moving across the northern plains.

Surface high pressure moves across Wisconsin and the Great Lakes.

&&

.AVIATION/00Z TAFS/...

xpect IFR ceilings and visibilities in the 1.5 to 3 mile range with
periods of light rain and drizzle through early evening as low
pressure tracks across northern IL. All the rain/drizzle should end
by sunrise Thursday.  But, cigs will likely remain IFR through about
12z Thursday, then gradually lift thereafter. We might not reach VFR
levels until mid Thursday afternoon.

Strong east winds will diminish quickly this evening. Winds will
shift around to the northwest on Thursday but remain light.

&&

.MARINE...

East gale force winds will persist through late afternoon. This is
in response to an intense low pressure system tracking across
northern Illinois, to northern Indiana by later tonight. The winds
will diminish overnight with lighter northerly winds expected on
Thursday.

Low pressure tracking by to the north of the area on Friday will
generate gusty southerly winds that will likely result in small
craft advisory conditions for Friday into Friday night.

&&

.MKX Watches/Warnings/Advisories...
WI...None.
LM...GALE WARNING until 10 PM CDT this evening for LMZ643>646.

&&

TONIGHT/Thursday AND AVIATION/MARINE...MRC
Thursday NIGHT THROUGH Wednesday...Hentz
Hazardous weather outlook, Oct 26, 6:43 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
643 PM CDT WED OCT 26 2016

WIZ046-047-051-052-056>060-062>072-272345-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
643 PM CDT WED OCT 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE RECENT HEAVY RAIN WILL CAUSE RISES IN AREA RIVERS...LIKELY
SENDING MANY ABOVE BANKFULL STATE WITH A FEW POSSIBLY REACHING
MINOR FLOOD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

LMZ643>646-272345-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
643 PM CDT WED OCT 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT THROUGH EARLY EVENING WITH STRONG
EAST GALES AHEAD OF LOW PRESSURE MOVING ACROSS NORTHERN INDIANA.
A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THE REST OF THE
NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

SOUTH WINDS WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS FRIDAY
INTO FRIDAY NIGHT AND AGAIN MONDAY.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Local storm report, Oct 26, 5:23 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
523 PM CDT WED OCT 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HEAVY RAIN       1 SSW SUN PRAIRIE       43.17N 89.24W
10/26/2016  M2.50 INCH       DANE               WI   MESONET

            MESONET STATION 1 SSW SUN PRAIRIE /E4463/.

0510 PM     HEAVY RAIN       1 NE SUN PRAIRIE        43.19N 89.22W
10/26/2016  M2.46 INCH       DANE               WI   MESONET

            MESONET STATION SUN PRAIRIE /D1880/.

0511 PM     HEAVY RAIN       LODI                    43.32N 89.54W
10/26/2016  M2.41 INCH       COLUMBIA           WI   MESONET

            MESONET STATION LODI /D7566/.

0511 PM     HEAVY RAIN       4 N DODGEVILLE          43.02N 90.14W
10/26/2016  M2.39 INCH       IOWA               WI   MESONET

            MESONET STATION 4 N DODGEVILLE /DLEW3/.

0700 AM     HEAVY RAIN       4 SSW DANE              43.20N 89.55W
10/26/2016  M2.35 INCH       DANE               WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION WAUNAKEE 5 W /WNEW3/.

0514 PM     HEAVY RAIN       1 SSE BEAVER DAM        43.45N 88.83W
10/26/2016  M2.31 INCH       DODGE              WI   MESONET

            MESONET STATION BEAVER DAM /C8065/.

0800 AM     HEAVY RAIN       1 S REEDSBURG           43.52N 90.00W
10/26/2016  M2.30 INCH       SAUK               WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION REEDSBURG /RBGW3/.

0700 AM     HEAVY RAIN       1 SSE BARNEVELD         43.00N 89.89W
10/26/2016  M2.30 INCH       IOWA               WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION BARNEVELD 1 S
            /BLDW3/.

0700 AM     HEAVY RAIN       4 SSW SHOREWOOD HILLS   43.03N 89.48W
10/26/2016  M2.26 INCH       DANE               WI   COCORAHS

            COCORAHS STATION 3 SW SHOREWOOD HILLS
            /WI-DA-3/.

0805 AM     HEAVY RAIN       1 SW WINDSOR            43.21N 89.35W
10/26/2016  M2.25 INCH       DANE               WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION USGS-YAHARA RIVER
            /WDRW3/.

0256 AM     HEAVY RAIN       6 WNW SPRING GREEN      43.21N 90.19W
10/26/2016  M2.25 INCH       SAUK               WI   ASOS

            ASOS STATION LONE ROCK-AIRPORT /LNR/.

0513 PM     HEAVY RAIN       1 E LAKE WISCONSIN      43.38N 89.55W
10/26/2016  M2.24 INCH       COLUMBIA           WI   MESONET

            MESONET STATION 1 E LAKE WISCONSIN /E0200/.

0512 PM     HEAVY RAIN       3 S EDGERTON            42.79N 89.07W
10/26/2016  M2.23 INCH       ROCK               WI   MESONET

            MESONET STATION 3 S EDGERTON /E5754/.

0730 AM     HEAVY RAIN       3 N MAPLE BLUFF         43.16N 89.37W
10/26/2016  M2.21 INCH       DANE               WI   COCORAHS

            COCORAHS STATION 3 N MAPLE BLUFF /WI-DA-35/.

&&

NWS MILWAUKEE/SULLIVAN WI
IRIS SYSTEM
Local storm report, Oct 26, 5:30 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
530 PM CDT WED OCT 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       GENOA CITY              42.50N 88.32W
10/26/2016  M2.50 INCH       WALWORTH           WI   TRAINED SPOTTER

            TOTAL FROM 2 AM THROUGH 4 PM. RELAYED VIA
            SOCIAL MEDIA. .

&&

SPM

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:24 PM CDTGale WarningMKX12 hr
Oct 27, 3:24 PM CDTSmall Craft AdvisoryMKX40 hr

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.